Results 1 to 5 of 5

Thread: bladder incontinence

  1. #1
    Senior Member Niese's Avatar
    Join Date
    Jul 2003
    Location
    Price, UT, USA
    Posts
    254

    bladder incontinence

    I am a c7 injury on march 12, 2003 I had tumor hemorhage. The problem that I have been having is the last week I have been having bladder problems I wake up in the morning and I will be soaking wet. I thought that maybe I had to long of a period between cathing but I've been cathing between 1:30 - 2:00 a.m. and at 6:30 a.m. I was soaking wet I don't know what is wrong and quit truthfully I am very frustrated can anyone please give me so insite on what could be going on or what to do.

    thanks

  2. #2
    niese,
    Can depend on when you drank last, any fluid intake, BEFORE that last cath at 1-2 am. You should not have any fluids for a few hours (no less than 2.5 hours) before your last cath. Your bladder may need to increase tolerance as well. If you arent on meds, maybe you can ask your rehab dr or urologist about medications such as Ditropan XL to help your bladder. I took this for a while after injury, but no longer take it. I also took it for a period after bladder augmentation surgery, while bladder regained strenth and increased tolerance. You can try cathing more frequently and slowly increase time between cathings. Make sure to monitor fluid intake. Soon you will get a sense of how much you drink and how much your bladder can tolerate. Keep in mind also that the type of fluid may pass through your system faster than others- ie water, coffee etc. I know that if I drink water, I need to cath sooner than other drinks, and coffee takes approx 2.5 hours . Each individual may respond differently. You will eventually get a greater sense of your body and hopefully you wont have to think about it as much.

    Good luck! I know how it sucks to wake up soaking wet..and NOT from a hot sexy dream!

  3. #3
    Are you taking bladder medication?

  4. #4
    Bladders change over time in people with SCI. This bout of incontinence could mean that you have an infection. Have you checked your temperature? or do you feel punk in general? Your doctor ought to send a specimen for culture and sensitivity to see if that's the cause. Your bladder could be getting more spastic and you might need to take something like Detrol or Ditropan to keep it from twitching and squeezing. Your doctor is the best place to start. If you aren't having an infection he might refer you to a urologist for a test called urodynamics to see how your bladder is working now. That test would make the treatment options clearer.

    Hope this helps.

    RAB

  5. #5
    Niece,

    I had the same problem (complete T8), but then my urlogist gave me oxybutinine. I take it three times a day and have no problems anymore.
    I had also problems with my bowel when I laid down on my bed, while my legs and feet were very swollen. All the fluid from your legs is floating to your bowel. Maybe you can wear special socks: it helped me a lot.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •